I have been on acyclovir (400mg) twice daily for the past 6 months. Prior to that I was taking Valtrex (500 mg) once daily for 18 months. For the past few months I have noticed that my blood pressure is elevated (140s-160s sys over 80s-90s dia). Could the use of acyclovir be causing this?
As I read, you have been taken antivirals for 24 moths. Did you have a break? If not, you may have experiencing a toxic reaction. Check with your doctor and find out what is your Creatinine Clearance. Excessive doses may alter electrolyte imbalance in your body and it may produce renal failure. Your kidneys control your blood pressure, you dont want to end on Dialysis.
TO SONY 69: Your advice is incorrect. There is no toxicity from this class of medicine, it does not produce renal failure. However, people who have kidney disease may need an adjustment in their dose.
TO SAT517: This drug is not causing your hypertension. I would encourage your provider and you to seek out other reasons for your slight hypertension, and also appropriate medication and/or exercise and weight loss (if appropriate). If you have no kidney disease, you need no dose adjustment.
Just for clarification, am I reading correctly that the comment by Sony69 is incorrect and this drug does not cause renal failure? I have never had kidney problems of any kind that I am aware of.
Also, with respect to the hypertinsion issue, I am 46 and you are correct that I do need to loose weight, about 20 or 25 lbs. Also, I do have a family history of heart disease. My father had a heart attack, high blood pressure congestive heart failure etc. Two siblings are currently on meds for blood pressure as well.
If acyclovir does not contribute to hypertension then my family history may be playing a role. I have an appointment to see a cardiologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.